Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have a stent in left coronary artery. Why am I feeling skipped heartbeat and cold?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I have a stent in my left coronary artery since 2008. The last 2 weeks I have developed a symptom. It feels like my heart skips thena thud feeling and then I cough. I am on Plavix, Metatoperol and a baby aspirin everyday. I am anemic right now and have been taking iron for the last couple of weeks.
Posted Thu, 15 Nov 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend
Welcome to Health Care Magic

     The thing to do will be to see your Physician / cardiologist as soon as possible.

     Your description of the symptom very likely means ectopic beats...A thorough history and physical examination is the first step. Routine 12-lead Electrocardiogram (ECG) is part of clinical examination. If a routine ECG does not show, 24 to 48 hour ambulatory monitoring (Holter) is done to analyse and plan for further management. Some laboratory work-up also is routine - like electrolytes (Potassium) will be necessary. There are several options - stepping up the dose of metoprolol may be considered. Your cardiologist will decide depending on the investigations.

     Do you have angina (Chest pain)? Does it in anyway resemble the symptoms, you had before the stent? If there is any suggestion – even doubt – you must immediately go to ER – for ECG and cardiac markers (CK, Troponin)

     The cause of anaemia needs investigation – chronic yet small blood loss from Gastro-intestinal tract is the first possibility. Stool analysis for occult blood is necessary. There may be other reasons – it is likely that they have already investigated and hence given iron...

Take care
Wishing you speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Have a stent in left coronary artery. Why am I feeling skipped heartbeat and cold? 13 hours later
I do not have any chest pain and no symtpoms as I had before the stent. The cause of my anemia has been decided that it is caused from the Plavix. I have had many tests done and they really didnt know what could be causing it other than the Plavix and it beig a side effect of it. My anemia started in 2009..and I usually battle it twice a year. I am under alot of stress from my job. So I thought the recent symptoms of the skipped heartbet may be steaming from that.
Answered by Dr. Anantharamakrishnan 42 minutes later
It is 'heartening' to know that you have no angina
It is great to know that there is no serious underlying cause for anaemia.
Yes, stress is a very important factor for this. You might be aware of the "Type A personality" - it could even precipitate angina. Take care.
You have your own life to enjoy - Why should you allow yourself to be influenced by others and external environment? Relax! Look at things from a different perspective. Take things positively. Yoga and other relaxation techniques could help. (Sorry, it looks like a sermon?)
An anxiolytic like alprazolam can help in short term. If your basic rate and pressure are OK, stepping up your metoprolol dose may help - your internist will assess and advise.

All the best
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor